MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I WITH SINGLE ASPIRATE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I WITH SINGLE ASPIRATE
Model Number ADVIA 2120I WITH SINGLE ASPIRATE
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
An erroneous, falsely elevated platelet (plt) result was obtained on a patient sample on an advia 2120i hematology system.The erroneous result was reported to the physician(s) and was questioned, as a lower result was expected since the patient had malaria.The sample was run on a non-siemens system and the plt result also recovered falsely elevated.The sample was repeated for plt on an alternate advia 2120i hematology system as well as on the non-siemens system, recovering lower.The lower plt result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated platelet result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).The red blood cell flowcell (rbc flc) was changed, the rbc sheath filter was replaced, and all reagents were primed.The system is fully operational after the service intervention.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I WITH SINGLE ASPIRATE
Common Device Name
ADVIA 2120I WITH SINGLE ASPIRATE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
registration number: 8020888
chapel lane, swords, co
dublin
EI  
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key18409638
Report Number2432235-2023-00343
Device Sequence Number8766923
Product Code GKZ
UDI-Device Identifier00630414019789
UDI-Public00630414019789
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I WITH SINGLE ASPIRATE
Device Catalogue Number11219530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Initial Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age31 YR
Patient SexMale